MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420574
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a revision surgery was performed.Medial patellofemoral ligament reconstruction with semitendinosus allograft left knee and application of long leg immobilizer.No implants removed.
 
Event or Problem Description
It was reported that a medical intervention was performed.Several treatments were done such as analgesics, aspirations, scan tests, which ended up in a medial patellofemoral ligament reconstruction with semitendinosus allograft left knee and application of long leg immobilizer on (b)(6) 2015.No implants were removed at that point.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our investigation including a review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A clinical analysis noted all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the available information, the root causes for the ¿lateral instability of the left patella, or the subsequent full revision surgery cannot be concluded.There has been no cause or reason revealed or speculated in any of the documents provided except the osteophytes and the possibility of osgood-schlatter¿s disease.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7924001
Report Number1020279-2018-02048
Device Sequence Number16525510
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/22/2022
Device Catalogue Number71420574
Device Lot Number12JM13442
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/14/2018
09/14/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/03/2018
12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;